Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triglycerides are 592
Jul 3, 2002

I've had HIV since 1986. I'm 49, 160#, 5'8". I was on Agnerase, Norvir, Ziagen & Combivir, until June 1. On May 28 I started PegIntron and Rebetol for HCV. I stopped HIV meds due to extreme side effects combined with HCV meds. I stopped all meds on June 30 due to side effects. I'm now anemic and take Procrit injections. Before HCV treatment, T4 649, HIV VL 60, HCV VL 1414000, ALT 65. Now, T4 are 124, HIV VL 75,000, HCV VL 15979, ALT 33. My Trig started going up prior to HCV treatment, last year from 174 steadily to current of 592 (Cholesterol 148, HDL 20, LDL unable to calculate). Heart desease is prevalent in my family. Could the elevated Trig. be due to medications, family history or both? I excercise, but haven't watched my diet to much, although I'm not overweight. I understand that the Cholesterol meds can be bad for my liver. Any suggestions.

Response from Dr. Henry

Lipid abnormalities have been reported in the context of both HIV treatment and HCV treatment and perhaps worse with both. Family history and HIV and/or HCV infection can also contribute to high triglycerides. It definately would be wise to see a nutritionist/exercise counselor to optimize that. Fish oil (1000mg) and a low dose aspirin tablet might be a good idea for starters. Fenofibrate (or gemfibrizole) is pretty good at getting the triglycerides down and has only a modest liver risk (which can be monitored). Niacin (slow-release) may also be effective at getting the triglycerides down. Hopefully you are a non-smoker!



Previous
Another Neuropathy Question?
Next
doctors diagnose depression for physical side-effects of anti-retrovirals

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement